Subgame-perfect free trade networks in a four-country model
Masaki Iimura (miimura@social.tsukuba.ac.jp),
Tatsuhiro Shichijo (shichijo@eco.osakafu-u.ac.jp) and
Toru Hokari (hokari@econ.keio.ac.jp)
Additional contact information
Masaki Iimura: Graduate School of Humanities and Social Sciences, University of Tsukuba
Tatsuhiro Shichijo: Department of Economics, Osaka Prefecture University
Toru Hokari: Faculty of Economics, Keio University
Economics Bulletin, 2010, vol. 30, issue 1, 650-657
Abstract:
Goyal and Joshi (2006, Int Econ Review) apply the notion of ``pairwise stable networks" introduced by Jackson and Wolinsky (1996, J Econ Theory) to a model of free trade network formation, and show that (i) every pairwise stable network is either complete or almost complete (with all countries except one forming direct links), and (ii) the complete network maximizes global welfare. In this note, we use essentially the same model as their model with four countries, and investigate which network is more likely to be realized than others by considering a dynamic process introduced by Jackson and Watts (2002, J Econ Theory).
Keywords: free trade network; network formation; subgame-perfect equilibrium (search for similar items in EconPapers)
JEL-codes: C7 F1 (search for similar items in EconPapers)
Date: 2010-03-05
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.accessecon.com/Pubs/EB/2010/Volume30/EB-10-V30-I1-P59.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-09-00510
Access Statistics for this article
More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley (j.p.conley@vanderbilt.edu).